Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 174, NWS New Orleans, LA

August 22, 2011Harrison County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Aug 22, 2011, 7:19 PM CDT for Harrison County, Mississippi. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 22, 2011, 7:19 PM CDT (00:19 UTC)
Expired
Aug 22, 2011, 8:15 PM CDT
In force
56 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

County Harrison County, MS

The radar

The Mobile radar (KMOB), 87 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 0.3 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2011-08-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3476 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2011-08-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3476 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
948 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

272 
WUUS54 KLIX 230019
SVRLIX
MSC047-230115-
/O.NEW.KLIX.SV.W.0174.110823T0019Z-110823T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
719 PM CDT MON AUG 22 2011

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HARRISON COUNTY IN SOUTHERN MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...LONG BEACH...GULFPORT...BILOXI...

* UNTIL 815 PM CDT

* AT 712 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  SAUCIER...OR 12 MILES SOUTH OF WIGGINS...AND MOVING SOUTH AT 20
  MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3038 8901 3036 8907 3035 8909 3034 8914
      3033 8917 3030 8930 3065 8928 3065 8925
      3069 8923 3068 8896 3039 8889
TIME...MOT...LOC 0018Z 356DEG 16KT 3065 8912

$$
1 follow-up statement
827 
WWUS54 KLIX 230107
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
807 PM CDT MON AUG 22 2011

MSC047-230116-
/O.EXP.KLIX.SV.W.0174.000000T0000Z-110823T0115Z/
HARRISON MS-
807 PM CDT MON AUG 22 2011

...THE SEVERE THUNDERSTORM WARNING FOR HARRISON COUNTY WILL EXPIRE AT
815 PM CDT...

THE STORM HAS WEAKENED BUT STILL CONTAINS WIND GUSTS TO 40 MPH AND 
HEAVY RAINFALL.

LAT...LON 3038 8901 3036 8907 3035 8909 3034 8914
      3033 8917 3030 8930 3065 8928 3065 8925
      3069 8923 3068 8896 3039 8889
TIME...MOT...LOC 0106Z 356DEG 16KT 3044 8910

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 3:45 PM CDT, 3 hours 34 minutes earlier.

Area forecast discussion, Aug 22, 3:45 PM CDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
345 PM CDT MON AUG 22 2011

.SHORT TERM...SCT SHRA/TSRA HAVE DEVELOPED ACROSS THE NRN HALF OF
THE CWA THIS AFTN AND LOOK FOR CONVECTION TO CONTINUE TO DEVELOP AND
PUSH SOUTH ACROSS THE CWA THROUGH THE REMAINDER OF THE AFTN AND INTO
THE EVN. TEMPS ONCE AGAIN HAVE GOTTEN INTO THE MID 90S JUST ABOUT
EVERYWHERE AND HEAT INDICIES HAVE RANGED FROM 103-108 BUT SHOULD
COOL OFF ONCE RAIN MOVES OVERHEAD OR OUTFLOW BNDRIES MOVE BY.

TONIGHT...CONVECTION WILL CONTINUE INTO THE EARLY EVN HRS BUT LOOK
FOR MUCH OF THE ACTIVITY TO QUICKLY DISSIPATE. OUR DISTURBANCE
ASSOCIATED WITH THE CONVECTION WILL CONTINUE TO WORK TO THE SE AND
SHOULD PULL AWAY FROM THE REGION OVERNIGHT. THE WEAK BOUNDARY WILL
CONTINUE TO SLOWLY SLIDE INTO THE REGION OVERNIGHT BUT WILL BECOME
QUITE DIFFUSE. LOWS TONIGHT WILL LIKELY BE ABOUT A DEGREE OR TWO
WARMER OVER MOST LOCATIONS.

TOMORROW AND TOMORROW NIGHT...HIGHS WILL BE QUITE WARM AND WITH H85
TEMPS AROUND 21C SHOULD LEAD TO HIGHS IN THE MID TO UPPER 9S0. NOW
WITH LOWS BEING A TAD WARMER AND HIGHS EXPECTED BACK IN THE MID TO
UPPER 90S AND NO NOTICEABLE DECREASE IN THE LL HUMIDITY...HEAT ADV
CRITERIA WILL BE MET. AFTN HEAT INDEX VALUES WILL LIKELY RANGE FROM
105-110 TOMORROW BEFORE CONVECTION TRIES TO COOL THINGS OFF ONCE
AGAIN. WITH THAT A HEAT ADV WILL GO INTO EFFECT FROM 14Z THROUGH 00Z
WED. AS FOR RAIN CHANCES...THE MID LVL RIDGE WILL REMAIN IN PLACE
ACROSS THE SRN/CNTRL PLAINS AND ANOTHER DISTURBANCE WILL WORK SSE
AROUND THE ERN PERIPHERY OF THE RIDGE BUT THE BIGGEST ISSUE TOMORROW
WILL BE THE SLIGHTLY DRIER COLUMN WITH THE DEEPEST MOISTURE BEING
PUSH OVER TO THE WEST. YES LL MOISTURE WILL NOT BE MUCH DIFFERENT
BUT PWS WILL LIKELY DROP FROM NEAR 2.25 TODAY TO BELOW 1.9 BY MIDDAY
TOMORROW. THE BEST MOISTURE WILL BE ACROSS THE NWRN 3RD OF THE CWA
AND THIS WILL BE THE BEST CHANCE FOR AFTN CONVECTION. A FEW STRONG
AND EVEN A SVR STORM OR TWO CANT BE RULED OUT BUT OVERALL NOT
EXPECTING MUCH IN THE WAY OVER SVR WEATHER. CONVECTION WILL ONCE
AGAIN DIE DOWN AS THE SUNSETS AND LOOK FOR ANOTHER QUIET NIGHT.

WED AND WED NIGHT...THINGS WILL BE QUIETER ON THE CONVECTION SIDE.
DRIER AIR IN THE MID LVLS WILL CONTINUE TO PUSH IN FROM THE EAST AND
PWS COULD APPROACH 1.5 INCHES BY LATE AFTN AND THIS WILL REALLY
HURT RAIN CHANCES ON WED. THE RIDGE WILL STILL REMAIN IN CONTROL AND
WITH A LACK OF CONVECTION EXPECTED LOOK FOR ANOTHER HOT DAY. THE
HEAT ADV MAY NEED TO BE EXTENDED INTO WED WITH HIGHS IN THE UPPER
90S LIKELY POSSIBLY APPROACHING 100 IN A FEW ISOLATED AREAS. /CAB/

.LONG TERM...OVERALL MDLS IN PRETTY GOOD AGREEMENT WITH THE EXTENDED
FCST. BOTH THE GFS AND ECMWF HANDLE THE MID LVL RIDGE SIMILAR AND
ARE MOSTLY IN AGREEMENT WITH THE TRACK OF IRENE. THE GFS IS JUST OFF
TO THE RIGHT AND SLIGHTLY FASTER. RAIN CHANCES CONTINUE TO LOOK SLIM
IN THE EXTENDED AND TEMPS WILL BE ABV NORMAL. WITH THAT NO CHANGES
MADE THE EXTENDED PORTION OF THE FCST AND THE PREVIOUS LONG TERM
DISCUSSION HAS BEEN APPENDED. /CAB/

WITH HURRICANE IRENE APPROACHING 30N...SUBSIDENCE WILL INCREASE
ACROSS THE CENTRAL GULF COAST TOWARD THE WEEKEND. EVEN AT THE
SURFACE...SUB 70F DEWPOINT READINGS WILL INVADE THE NORTH HALF OF
THE FORECAST AREA OVER THE WEEKEND. HAVE LOWERED RAIN CHANCES TO 10
TO 20 PERCENT THURSDAY AND FRIDAY AS SUBSIDENCE WILL LIKELY SUPPRESS
MOST ACTIVITY. A MOISTURE AXIS MAY POSSIBLE ROTATE AROUND IRENE
AND BRING A SLIGHTLY BETTER CHANCE OF RAIN ACROSS THE AREA
SATURDAY...ALBEIT 20 PERCENT ON SATURDAY AND THEN DRYING SUNDAY
AND MONDAY OF NEXT WEEK. /FZ/

&&

.AVIATION...THE MAIN FOCUS THRU THE FORECAST PERIOD WITH BE
THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING. LATEST RADAR TREND
SHOWS WIDESPREAD STORMS DEVELOPING ACROSS THE AREA. ENOUGH
INSTABILITY EXISTS FOR A FEW STRONG TO SEVERE STORMS TO DEVELOP AND
ABLE TO PRODUCE MICROBURSTS. EXPECT MOST STORM MOVEMENT TO BE NORTH
TO SOUTH WITH VARIATIONS ON DECAYING CELLS. WINDS WILL GENERALLY BE
LIGHT BUT OUTFLOW BOUNDARIES MOVING THROUGH MAY CAUSE TEMPORARY WIND
SHIFTS. ALL SITES HAVE TEMPO GROUPS FOR THE POTENTIAL OF STORM
IMPACTS. EXPECT THIS ACTIVITY TO DECREASE QUICKLY WITH SUNSET. OTHER
THAN LOW END BR POTENTIAL TOMORROW MORNING...WILL BE VFR FROM THE
EVENING THROUGH THE REST OF THE FCST PERIOD.

MEFFER

&&

.MARINE...OUTSIDE OF POSSIBLE TSRA ACTIVITY CONDITIONS WILL REMAIN
VERY QUIET FOR THE NEXT 48 HRS. A WEAK BOUNDARY WILL TRY TO APPROACH
THE COAST TONIGHT BUT BY TOMORROW WILL BE COME QUITE DIFFUSE AND
WINDS WILL BE VERY LGT. HIGH PRESSURE WILL BUILD BACK IN AND BY WED
AFTN AND ESPECIALLY INTO THU AND FRI WE MAY START TO FEEL SOME
MINOR EFFECTS FROM IRENE. WINDS WILL NOT NECESSARILY BE STRONG BUT
WILL LIKELY BECOME OFFSHORE AND COULD RANGE FROM 10-15 KTS AT TIMES
BUT OUTSIDE OF THAT THERE IS NOTHING REALLY TO MENTION. /CAB/

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  74  98  73  97 /  20  30  10  20
BTR  77  98  78  98 /  20  30  10  20
ASD  77  97  76  96 /  20  30  10  20
MSY  79  96  80  96 /  20  30  20  20
GPT  77  98  77  96 /  20  20  10  20
PQL  74  99  73  97 /  20  20  20  20

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...HEAT ADVISORY FROM 9 AM TUESDAY TO 7 PM TUESDAY FOR THE
     FOLLOWING ZONES: ASCENSION...ASSUMPTION...EAST BATON
     ROUGE...EAST FELICIANA...IBERVILLE...LIVINGSTON...LOWER
     JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
     BERNARD...LOWER TERREBONNE...NORTHERN
     TANGIPAHOA...ORLEANS...POINTE COUPEE...SOUTHERN
     TANGIPAHOA...ST. CHARLES...ST. HELENA...ST. JAMES...ST.
     JOHN THE BAPTIST...ST. TAMMANY...UPPER JEFFERSON...UPPER
     LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD...UPPER
     TERREBONNE...WASHINGTON...WEST BATON ROUGE...AND WEST
     FELICIANA.

GM...NONE.
MS...HEAT ADVISORY FROM 9 AM TUESDAY TO 7 PM TUESDAY FOR THE
     FOLLOWING ZONES:
     AMITE...HANCOCK...HARRISON...JACKSON...PEARL
     RIVER...PIKE...WALTHALL...AND WILKINSON.

GM...NONE.
&&

SHORT/LONG/MARINE: CAB
AVIATION: MEFFER
Hazardous weather outlook, Aug 22, 7:13 PM CDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
713 PM CDT MON AUG 22 2011

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-240015-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
713 PM CDT MON AUG 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS COASTAL
MISSISSIPPI THIS EVENING...AND ACROSS COASTAL LOUISIANA AND THE
COASTAL WATERS AFTER MIDNIGHT. A FEW OF THE STORMS MAY PRODUCE
GUSTY WINDS AND LIGHTNING STRIKES. OTHERWISE...HAZARDOUS WEATHER
IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A HEAT ADVISORY IS IN EFFECT ON TUESDAY. HEAT INDEX VALUES WILL
RISE TO 105 TO 110 DEGREES.

ONLY A SLIGHT CHANCE OF THUNDERSTORMS IS EXPECTED
TUESDAY...WEDNESDAY...SATURDAY AND SUNDAY. WARM AND HUMID AIR
MASS WILL RESULT IN HEAT INDEX VALUES RISING TO 102 TO 107 DEGREES
EACH AFTERNOON WEDNESDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

22/TD

In the hours before

Special weather statement, Aug 22, 4:40 PM CDT, 2 hours 39 minutes before
LAZ046-049-222245-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
440 PM CDT MON AUG 22 2011

...STRONG THUNDERSTORM MOVING SOUTH AFFECTING ASCENSION PARISH...
IBERVILLE PARISH...

AT 436 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF GONZALES...OR ABOUT 3 MILES
SOUTHWEST OF PRAIRIEVILLE...MOVING SOUTH AT 5 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...GONZALES...
WHITE CASTLE...GEISMER...DONALDSONVILLE AND CARVILLE

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...SUB
SEVERE HAIL UP TO NICKEL SIZE...VERY HEAVY RAINFALL THAT COULD
RESULT IN TEMPORARY FLOODING OF LOW LYING AREAS AND ROADWAYS...AND
WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THIS STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Aug 22, 5:31 PM CDT, 1 hour 48 minutes before
LAZ046-056-222330-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
531 PM CDT MON AUG 22 2011

...STRONG THUNDERSTORM MOVING SOUTH AFFECTING ASSUMPTION PARISH...
IBERVILLE PARISH...

AT 524 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES SOUTH OF PLAQUEMINE...OR ABOUT 5 MILES
EAST OF BAYOU SORREL...MOVING SOUTH AT 5 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...PIERRE PART

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...SUB
SEVERE HAIL UP TO NICKEL SIZE...AND WIND GUSTS TO NEAR 45 MPH...WHICH
COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Aug 22, 6:22 PM CDT, 57 minutes before
MSZ077-230015-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
622 PM CDT MON AUG 22 2011

...STRONG THUNDERSTORM MOVING SOUTHWEST AFFECTING PEARL RIVER
COUNTY...

AT 618 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 16 MILES NORTHWEST OF WIGGINS...OR ABOUT 19 MILES
NORTHEAST OF POPLARVILLE...MOVING SOUTHWEST AT 10 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...POPLARVILLE

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
DIME SIZE HAIL...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Aug 22, 7:04 PM CDT, 15 minutes before
MSZ081-230100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
704 PM CDT MON AUG 22 2011

...STRONG THUNDERSTORM MOVING SOUTH AFFECTING HARRISON COUNTY...

AT 700 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES SOUTH OF WIGGINS...OR ABOUT 8 MILES NORTH
OF SAUCIER...MOVING SOUTH AT 15 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...SAUCIER...
LYMAN AND BILOXI

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.